Texas, 2005Hail and Damaging Wind in Texas, March 7, 2005
March 7, 2005 · NWS EWX · 2 events in 2 counties and zones
1 thunderstorm wind, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $300,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Mar 7, 3:40 AM CST, 1 hour 35 minutes earlier.
Area forecast discussion, Mar 7, 3:40 AM CST, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
340 AM CST MON MAR 7 2005
.DISCUSSION...
BUSY MORNING WITH AREAS OF DENSE FOG AND LOW END SEVERE STORMS.
THE MAIN FORECAST ISSUES ARE TRENDING OUT FOG THIS
MORNING...SEVERE THREAT THIS AFTERNOON...POPS TUE NIGHT/WED...THEN
TEMPS THU-SUN. THE 00Z NCEP MODELS ARE IN FAIR TO GOOD AGREEMENT.
PREFER TO STICK NEAR GFS SOLUTION FOR THE ENTIRE FORECAST...OTHER
THAN SOME MINOR MODIFICATIONS FOR TEMPS.
THE FOG CONTINUES TO BE DENSE AT LOCATIONS NOT RECEIVING
RAIN...BUT HAS IMPROVED SOME OVER THE FAR WEST AND FAR EASTERN
COUNTIES. CONVECTIVE PRECIP ASSOCIATED WITH A SHORT WAVE TROUGH/JET
STREAK MOVING NORTHEASTWARD FROM MEXICO...AND DIURNAL HEATING
SHOULD SCOUR OUT THE DENSE FOG BY 8 AM...AND ALL FOG BY 10 AM.
THIS AFTERNOON WILL BE INTERESTING AS PARTIAL CLEARING WILL ALLOW
TEMPS TO REACH THE LOWER 70S...PROVIDING AN UNCAPPED ATMOSPHERE
WITH SBCAPE OF 1500-200 J/KG...30 M/S 0-6 KM BULK SHEAR...WET BULB
ZERO OF 9.3 KFT...AND STEEP LAPSE RATES AND STRONG WINDS IN THE
MID LEVELS. THE BIG QUESTION IS THE LOCATION OF FOCUSING
MECHANISMS. THE MODELS INDICATE THE COLD FRONT WILL BE ALONG THE
NORTHERN BOUNDARY OF SOUTH CENTRAL TEXAS AT MIDDAY...AND PUSH
THROUGH TO THE COASTAL PLAINS BY EARLY EVENING. THE BEST
CONVERGENCE WILL BE IN THE NORTHEAST...BASICALLY EAST OF I-35 FROM
GEORGETOWN TO SAN ANTONIO...AND NORTH OF I-10 FROM SAN ANTONIO TO
SCHULENBERG. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING
WINDS. THERE IS THE POSSIBILITY FOR HAIL GREATER THAN GOLFBALL-
SIZE WITH THE LOW FREEZING LEVEL AND STRONG LAPSE RATES.
AFTER THE FRONT MOVES THROUGH...SKIES WILL BRIEFLY CLEAR
TONIGHT...BUT GULF RETURN FLOW WILL BEGIN TUESDAY AFTERNOON AND
CONTINUE UNTIL A STRONGER SHORTWAVE/COLD FRONT MOVE THROUGH LATE
TUESDAY NIGHT/WEDNESDAY MORNING. EVEN THOUGH THE DYNAMICS ARE
STRONGER...THE MOIST AIR IN PLACE WILL BE LIMITED...SO ONLY 20-30
POPS AND NO SEVERE THREAT.
AFTER THAT...TEXAS WILL FINALLY GET A LONG-AWAITED SPAN OF DRY
WEATHER WITH SEASONABLE TEMPERATURES THU-SUN IN DRY NORTHWEST FLOW.
&&
.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY 74 52 69 49 / 70 0 0 20
AUSTIN BERGSTROM INTL AIRPORT 71 45 68 45 / 70 0 0 20
DEL RIO INTL AIRPORT 73 49 72 48 / 30 0 0 20
SAN ANTONIO INTL AIRPORT 74 51 69 48 / 50 0 0 20
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
TX...DENSE FOG ADVISORY IN EFFECT FROM MIDNIGHT UNTIL 8 AM CST MONDAY
FOR THE FOLLOWING ZONES...BANDERA...BEXAR...BLANCO...
BURNET...COMAL...GILLESPIE...HAYS...KENDALL...KERR...
LLANO...MEDINA...TRAVIS...AND WILLIAMSON.
&&
26/18Hazardous weather outlook, Mar 7, 1:03 AM CST, 4 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
103 AM CST MON MAR 7 2005
TXZ171>173-183>194-202>209-217>225-228-071200-
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DE WITT-
DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES-
KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS-
UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA-
103 AM CST MON MAR 7 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...EARLY MONDAY MORNING.
A DENSE FOG ADVISORY IS IN EFFECT THROUGH 8 AM THIS MORNING FOR PARTS
OF THE TEXAS HILL COUNTRY AND THE I-35 CORRIDOR. DAMP ROADWAYS WILL
COMBINE WITH VISIBILITIES FALLING TO JUST A FEW HUNDRED FEET IN SPOTS
TO MAKE FOR HAZARDOUS TRAVEL CONDITIONS.
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS SOUTH CENTRAL
TEXAS TODAY AS AN UPPER LEVEL STORM SYSTEM PUMPS
PACIFIC MOISTURE ACROSS THE REGION. THE THUNDERSTORMS ARE EXPECTED TO
REMAIN BELOW SEVERE LEVELS...BUT A FEW STORMS COULD PRODUCE SOME PEA
SIZED HAIL...FREQUENT LIGHTNING...AND BRIEF HEAVY DOWNPOURS OF AROUND
1/2 INCH.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS MONDAY AFTERNOON.
DAYTIME HEATING WILL INTERACT WITH ABUNDANT MOISTURE AND A COLD FRONT
TO PRODUCE STRONG TO SEVERE THUNDERSTORMS. WITH FAIRLY WEAK DYNAMICS
ALOFT...THE MAIN THREAT WITH THESE THUNDERSTORMS WILL BE FOR LARGE
HAIL AND DAMAGING WINDS DURING THE AFTERNOON AND EVENING. STABLE AIR
WILL BUILD INTO SOUTH CENTRAL TEXAS LATE IN THE EVENING WITH NO OTHER
HAZARDOUS WEATHER EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Local storm report, Mar 7, 1:43 AM CST, 3 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
143 AM CST MON MAR 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0122 AM HAIL 4 W DEL RIO 29.38N 100.96W
03/07/2005 1.00 INCH VAL VERDE TX LAW ENFORCEMENT
0135 AM HAIL DEL RIO 29.38N 100.90W
03/07/2005 1.00 INCH VAL VERDE TX PUBLIC
&&
MOThunderstorm Wind, Kerr
- When
- March 7, 5:15 AM CST to 5:25 AM CST
- Where
- Kerr County, Mountain Home
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $100,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 30.167, -99.367
Severe thunderstorm winds struck the Mountain Home area, causing major damage to the roof of the Hill Country Opry House.
Hail, Gillespie
- When
- March 7, 6:05 AM CST to 6:15 AM CST
- Where
- Gillespie County, 4 mi N of Fredericksburg
- Measured
- 1.25 in hail
- Property damage
- $200,000
- Reported by
- NEWSPAPER
- Coordinates
- 30.333, -98.867
Large hail, propelled by 30 to 40 mph winds broke the windows of homes, dented vehicles, and damaged trees near Fredericksburg.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Mississippi, March 7, 2005$533,000 · 1.75 in hail · 19 events
- Tornadoes and Damaging Winds in Florida, March 7, 2005$285,000 · F0 · 5 events
- Hail and Damaging Winds in Texas, March 7, 2005$81,000 · 1 in hail · 14 events
- Damaging Winds in Florida, March 7, 2005$25,000 · 55 kt wind · 2 events
- Damaging Wind in Alabama, March 7, 2005$22,000 · 53 kt wind · 1 event
- Lightning Strike in North Carolina, March 7, 2005$20,000 · 1 event
- Damaging Wind in Louisiana, March 7, 2005$20,000 · 60 kt wind · 1 event
- Damaging Wind in Alabama, March 7, 2005$17,000 · 53 kt wind · 1 event
- Damaging Wind in Louisiana, March 7, 2005$15,000 · 55 kt wind · 1 event
- Damaging Wind in Alabama, March 7, 2005$13,000 · 53 kt wind · 1 event
- Damaging Wind in Alabama, March 7, 2005$12,000 · 50 kt wind · 1 event
- Winter Storm in Michigan, March 7, 20054 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5441374, 5441375.